MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned.As part of our investigation, the provided a reprocessing in-service for the tjf-q180v and ultrasound gastrovideoscope models that included all pre-cleaning, leak testing, manual cleaning, disinfection, and sterilization information from the olympus manual.The ess recommended that customer use the washing tube and cleaning brush per the validated method.The ess reported that the customer will order the cleaning brush.The ess scheduled a follow-up in-service to the educate staff on how to use washing tube during bedside cleaning.The ess also provided information regarding repair prevention online training, ontrack form and information regarding washing tube and cleaning brush to the manager.
 
Event or Problem Description
The service center was informed that during an onsite reprocessing in-service with an endoscopy support specialist (ess), it was noted that staff did not use washing tubes to flush eus elevator channel during bedside cleaning and did not use the cleaning brush and syringe to brush and flush forceps elevator during manual cleaning.The ess reported that the facility¿s gi technicians and licensed practical nurse (lpn) mentioned they were not aware of the cleaning steps using washing tube and cleaning brush.There was no patient involvement, patient infection or device positive culture reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.Based on the results of the investigation, the reported issue was likely due to the user not following the reprocessing instructions.The device's instructions for use includes a description of how to properly clean the forceps rise wire channel.Compliance with this information may have prevented the occurrence of this phenomenon.This is addressed in the device's instructions for use (ifu): "chapter 7 cleaning, disinfection, and sterilization procedures 7.3 precleaning.Flush detergent solution and air into the elevator wire channel (p.113-114) 7.5 manual cleaning.Flushing detergent solution into the elevator wire channel (p.135)".
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the customer.Additional information received form the customer states the in-service that was provided was not due to any patient correlation or equipment issues.This was provided due to staff turnover and refresher.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10882250
Report Number8010047-2020-09296
Device Sequence Number11762719
Product Code ODG
UDI-Device Identifier04953170355462
UDI-Public04953170355462
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer02/23/2021
03/02/2021
Initial Report FDA Received Date11/22/2020
Supplement Report FDA Received Date03/01/2021
03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1